MAUDE Adverse Event Report: TORNIER INC PERFORM REV INSERT SZ 3/4, 39MM DIA, +0; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM REV INSERT SZ 3/4, 39MM DIA, +0; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWP2390
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 02/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.H3 other text : device disposition is unknown.
 
Event or Problem Description
It was reported that a patient had a scapular fracture.Patient experienced shoulder pain.Patient contacted surgeon and was instructed to go to er for x-rays.No fracture readily evident.Patient returned to clinic for soc and study visit.Radiographs clearly showed acromial stress fracture without angulation nor displacement of the fracture.The acromial stress fracture is healing well.
 
Additional Manufacturer Narrative
The reported event was confirmed, since the medical expert confirmed that the xray provided matches the alleged failure mode.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Formal medical opinion was sought from an experienced independent medical expert as below.¿the original study x-rays confirms the presence of a non-dislocated stress fracture the acromion.And on implant positioning, the implant is well positioned.¿ however, there are several other patient & user related factors that may contribute to acromial stress fractures in rsa, like altered biomechanics, improper surgical technique, poor bone quality, overuse or excessive load, inadequate healing time etc.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
PERFORM REV INSERT SZ 3/4, 39MM DIA, +0
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17305107
Report Number0001649390-2023-00163
Device Sequence Number6684912
Product Code PHX
UDI-Device Identifier00846832084487
UDI-Public00846832084487
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWP2390
Device Catalogue NumberDWP2390
Device Lot NumberCZ4221302026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown